Two-point probability function for distributions of oriented hard ellipsoids

F. Lado, S. Torquato

Research output: Contribution to journalArticlepeer-review

22 Scopus citations

Abstract

The macroscopic properties of two-phase random heterogeneous media depend upon an infinite sequence of n-point functions S n(i) (x1,x2,...,xn) giving the joint probability of finding n points with positions x1,x2,...,xn all in phase i. This paper reports the first study and calculation of the two-point probability function S2(i) for distributions of oriented, hard spheroids with eccentricity ∈ in a matrix. This is a useful model of statistically anisotropic two-phase media, enabling one to examine the special limiting cases of oriented disks (∈ = 0), spheres (∈ = 1), and oriented needles (e= ∞).

Original languageEnglish (US)
Pages (from-to)5912-5917
Number of pages6
JournalThe Journal of chemical physics
Volume93
Issue number8
DOIs
StatePublished - 1990

All Science Journal Classification (ASJC) codes

  • Physics and Astronomy(all)
  • Physical and Theoretical Chemistry

Fingerprint Dive into the research topics of 'Two-point probability function for distributions of oriented hard ellipsoids'. Together they form a unique fingerprint.

Cite this